Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Memphis, TN

April 26, 2012Crockett County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2012, 4:52 PM CDT for Crockett County, Madison County, Tennessee. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 4:52 PM CDT (21:52 UTC)
Expired
Apr 26, 2012, 5:30 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crockett County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:53 PM CDTHAIL 14 Ese Adair, TNLASTED ABOUT 7 MINS.
Apr 26, 5:00 PM CDTHAIL 0.88Jackson, TNON THE NORTH SIDE OF JACKSON.
Apr 26, 5:04 PM CDTHAIL 0.751 N Jackson, TNPENNY SIZE HAIL REPORTED BY THE PUBLIC AT THE INTERSECTION OF OIL WELL ROAD AND THE HIGHWAY 45 BYPASS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS54 KMEG 262152
SVRMEG
TNC033-113-262230-
/O.NEW.KMEG.SV.W.0155.120426T2152Z-120426T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 530 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ADAIR...OR
  NEAR HUMBOLDT...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3556 8862 3548 8868 3548 8869 3565 8899
      3574 8907 3583 8898 3583 8897 3566 8861
      3563 8860
TIME...MOT...LOC 2152Z 303DEG 19KT 3574 8893

$$
2 follow-up statements
130 
WWUS54 KMEG 262207
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT THU APR 26 2012

TNC033-262217-
/O.CAN.KMEG.SV.W.0155.000000T0000Z-120426T2230Z/
CROCKETT TN-
507 PM CDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROCKETT COUNTY
IS CANCELLED...

AT 507 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3562 8861 3556 8862 3548 8868 3548 8870
      3565 8899 3571 8897 3576 8888 3578 8887
      3566 8861 3563 8860
TIME...MOT...LOC 2207Z 303DEG 19KT 3567 8883

$$

TNC113-262230-
/O.CON.KMEG.SV.W.0155.000000T0000Z-120426T2230Z/
MADISON TN-
507 PM CDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MADISON COUNTY...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GILMORE...OR NEAR JACKSON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON...
WINDY CITY...YOUNGS CROSSING...OAKFIELD...GILMORE...CARROLL...
WESTOVER...MADISON HALL...BEECH BLUFF...MAPLE GROVE...FIVE POINTS AND
EAST UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3562 8861 3556 8862 3548 8868 3548 8870
      3565 8899 3571 8897 3576 8888 3578 8887
      3566 8861 3563 8860
TIME...MOT...LOC 2207Z 303DEG 19KT 3567 8883

$$
817 
WWUS54 KMEG 262221
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT THU APR 26 2012

TNC113-262230-
/O.CON.KMEG.SV.W.0155.000000T0000Z-120426T2230Z/
MADISON TN-
521 PM CDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN MADISON COUNTY...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JACKSON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON...
OAKFIELD...GILMORE...CARROLL...WESTOVER...MADISON HALL...BEECH
BLUFF...MAPLE GROVE...FIVE POINTS AND EAST UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3559 8862 3556 8862 3549 8867 3548 8869
      3557 8885 3559 8889 3562 8894 3575 8881
      3566 8861 3564 8860
TIME...MOT...LOC 2221Z 303DEG 19KT 3562 8882

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 26, 2:59 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU APR 26 2012

.DISCUSSION...

SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S.
CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST
AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE SOUTHWEST.
WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN SECTIONS
OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND THUNDERSTORMS
COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT SO WILL KEEP
SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO MOVE SLOWLY
SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY.

THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE
THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL
RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE
WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION
FOR THE WEEKEND AND MUCH OF NEXT WEEK.

WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE
FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF
THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME
RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD
SEVERE THREAT EXPECTED.

ARS

&&

.AVIATION...

18Z TAF CYCLE

HAVE DELAYED ONSET OF CONVECTION TO 21Z AT ALL TAF SITES PER
LATEST RADAR AND SATELLITE TRENDS.  COLD FRONT IS EXPECTED TO
STALL ALONG THE I-40 CORRIDOR TONIGHT. AS A RESULT...WINDS WILL
BECOME LIGHT AND VARIABLE UNTIL 09Z..AFTER WHICH TIME THEY WILL
INCREASE OUT OF THE EAST. ANY THUNDERSTORMS THAT FORM NEAR THE
TERMINALS MAY PRODUCE BRIEF GUSTY WINDS. HAVE KEPT VCTS AT KMEM
AND KTUP WITH NARROW BAND OF 800 J/KG CAPE EXPECTED ALONG TN/MS
BORDER. WINDS WILL SHIFT OUT OF THE SOUTH TOMORROW AFTER 18Z AS
FRONT LIFTS NORTHWARD.

SAK

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  82  65  82 /  30  30  10  20
MKL  58  77  64  82 /  20  40  10  20
JBR  60  76  64  81 /  20  30  10  20
TUP  64  84  63  83 /  30  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 26, 4:23 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT THU APR 26 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
423 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND
DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE
ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY
WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK
AREA.

BORGHOFF

In the hours before

Special weather statement, Apr 26, 3:57 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT THU APR 26 2012

TNZ004-262145-
HENRY TN-
357 PM CDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF PARIS AT 358 PM CDT...
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3622 8811 3622 8813 3615 8817 3613 8820
      3614 8821 3614 8824 3618 8835 3628 8848
      3642 8829 3635 8809 3626 8808
TIME...MOT...LOC 2058Z 300DEG 19KT 3632 8823
Local storm report, Apr 26, 4:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             MEDINA                  35.80N 88.77W
04/26/2012  E0.75 INCH       GIBSON             TN   TRAINED SPOTTER

            PEA TO PENNY SIZED HAIL JUST OUTSIDE OF MEDINA.

&&

JDS
Special weather statement, Apr 26, 4:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT THU APR 26 2012

TNZ051-052-262215-
CROCKETT TN-MADISON TN-
444 PM CDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF ADAIR AT 445 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
JACKSON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3551 8871 3571 8910 3583 8899 3582 8895
      3580 8890 3575 8887 3563 8865
TIME...MOT...LOC 2145Z 299DEG 20KT 3576 8896

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:57 PM CDTSpecial Weather StatementMEGHenry48 min
Apr 26, 4:34 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison41 min
Apr 26, 4:44 PM CDTSpecial Weather StatementMEGMadison31 min
Apr 26, 5:35 PM CDTSevere Thunderstorm WarningMEGChester, McNairy, Madison40 min
Apr 26, 6:10 PM CDTSevere Thunderstorm WarningMEGChester, McNairy, Madison50 min
Apr 26, 6:56 PM CDTSevere Thunderstorm WarningMEGChester, McNairy16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.